MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBLEM? S-ICD; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION EMBLEM? S-ICD; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number A209
Medical Device Problem Codes Premature Discharge of Battery (1057); Incorrect, Inadequate or Imprecise Result or Readings (1535); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this subcutaneous implantable cardioverter defibrillator (s-icd) emitted a battery depletion code.Moreover, this device has 4 percent remaining of battery longevity to elective replacement indicator (eri).A request was made to have data from this device analyzed.Data analysis confirmed the battery appeared to be depleting more quickly than expected.Technical services (ts) consultant recommended replacement.To date, this device remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Revision to the initial mdr in block b5 event description and h6 impact codes.This supplemental report was created to capture additional information.
 
Event or Problem Description
It was reported that this subcutaneous implantable cardioverter defibrillator (s-icd) emitted a battery depletion code.Moreover, this device has 4 percent remaining of battery longevity to elective replacement indicator (eri).A request was made to have data from this device analyzed.Data analysis confirmed the battery appeared to be depleting more quickly than expected.Technical services (ts) consultant recommended replacement.To date, this device remains in service.No adverse patient effects were reported.Additional information is received indicating that this device was explanted.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This product has not been returned and therefore device analysis could not be performed.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported event.Review of labeling determined the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.A risk review was completed and confirmed that the event of device displays error message was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause linked to device but unable to trace more specifically.

Brand Name
EMBLEM? S-ICD
Common Device Name
SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key23120020
Report Number2124215-2025-66784
Device Sequence Number9287344
Product Code LWS
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P110042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/15/2018
Device Model NumberA209
Device Catalogue NumberA209
Device Lot Number112939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer03/06/2026
06/17/2026
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date03/30/2026
06/25/2026
Date Device Manufactured04/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexMale